Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 133, NWS Indianapolis, IN

June 11, 2009Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 11, 2009, 10:32 AM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Jun 13, 2009, 10:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2009, 10:32 AM EDT (14:32 UTC)
In effect from
Jun 13, 2009, 10:00 AM EDT
Expired
Jun 14, 2009, 11:52 AM EDT
In force
26 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Daviess County, IN, Greene County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Newberry (NWBI3). The gauge peaked at 12.92 ft at Jun 14, 2009, 3:00 AM EDT.

actionminormoderate510152006/1106/1206/1306/1406/15
Action stage
8 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 11, 7:22 AM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 7:22 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 AM EDT THU JUN 11 2009

.AVIATION...DISCUSSION FOR 12Z TAFS
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE TEMPORARILY DIMINISHED
ACROSS CENTRAL INDIANA.  A SECOND AREA OF SHOWERS OVER SOUTHERN
ILLINOIS WILL MOVE INTO CENTRAL INDIANA BY LATE MORNING. WEAK LOW
PRESSURE WAS OVER CENTRAL ILLINOIS AND A STATIONARY FRONT EXTENDED
EAST TO WEST ACROSS THE CENTRAL PORTIONS OF INDIANA AND ILLINOIS.
SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS AGAIN LATER
TODAY. HOWEVER MODELS ARE HAVING A DIFFICULT TIME ON TIMING AND
COVERAGE.  WILL MENTION VCTS MOST AREAS TODAY UNTIL LOW PRESSURE
SYSTEM PASSES BY LATE TODAY.

TRAILING COLD FRONT BEHIND LOW PRESSURE WILL MOVE SOUTH ACROSS OUR
REGION LATE TODAY AND BE ACROSS SOUTHERN INDIANA BY 02Z.  THIS
SHOULD END THREAT OF THUNDERSTORMS. HOWEVER EXTENSIVE AREAS OF MVFR
AND POSSIBLY IFR CIGS WILL BE THE RULE TONIGHT.

ALSO AREAS OF IFR CIGS ARE POSSIBLE THIS MORNING AT TIMES AT KHUF
AND KBMG. THESE LOW CLOUDS SHOULD MIX OUT BY MIDDAY.

&&

.PREVIOUS DISCUSSION...

RADAR MOSAIC SHOWS THUNDERSTORMS ACRS IL INDIANA AND KY GENERALLY
MOVING TO THE E OR NE. SFC ANALYSIS SHOWS A FNT ACRS THE NRNMOST
COUNTIES OR JUST N OF THE FA. TEMPS ACRS THE AREA WERE IN THE UPR
60S TO LOW 70S WITH DEWPTS IN THE MID 60S AND LIGHT SELY WINDS AHEAD
OF THE LINE OF THUNDERSTORMS AND SWLY WINDS IN THEIR VICINITY.

FORECAST FOCUS IS ON POPS TODAY/TONIGHT AND FLOOD POTENTIAL. MODELS
AGREE ON BASIC PATRN BUT DIFFER IN THE DETAILS ON TIMING OF S/WS
MOVING THROUGH THE FLOW. WL AGAIN RELY ON THE SREFS TO SMOOTH OUT
THE INCONSISTENT DETAILS. GUIDANCE TEMPS WERE PRETTY SIMILAR SO
GENERALLY USED A MAV/MET AVERAGE. THIS PRODUCED HIGHS GENERALLY
BELOW CLIMO IN THE LOW TO MID 70S FOR N AND CENTRAL AND UPR 70S TO
AROUND 80 IN THE S.

TODAY...COULD SEE LEFTOVERS FROM OVERNIGHT MCS STILL AROUND ESP IN
THE NORTH. AFTER THAT MOVES ON...MODELS AGREE ON ANOTHER S/W MVING
THROUGH TODAY AND INTERACTING WITH THE SFC BOUNDARY TO PRODUCE
THUNDERSTORMS ACRS THE ENTIRE FA. WITH GOOD FORCING AND PLENTY OF
MOISTURE SEE NO REASON TO DROP CATEGORICAL POPS. WITH ALL THE RAIN
WE/LL BE GETTING ACRS THE AREA OVER THE NEXT FEW HOURS WITH THE MCS
MVING THRU...ADDITIONAL RAINFALL LATER TODAY AND PWS ABOVE 1.5
INCHES COULD CAUSE SOME WATER PROBLEMS. WL CONSIDER FLOOD OR FLASH
FLOOD WATCH AND MAKE DECISION NR ISSUANCE TIME.

TONIGHT...SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT FROM NW TO SE AS
THE SFC LOW MVING ALONG THE BOUNDARY EXITS TO THE E AND FINALLY
PULLS THE BOUNDARY TO OUR SE. GFS CLEARS OUT THE PRECIP FASTER AND
HAS MOST OF THE AREA DRY BUT NAM IS SLOWER AND WETTER. WL SPLIT THE
DIFFERENCE AND KEEP FCST SIMILAR TO PREVIOUS WITH CHC ACRS THE AREA
HIGHEST IN THE SE.

FRIDAY STILL LOOKS DRY WITH HIGH PRESSURE MOVING INTO THE AREA AS
THE BOUNDARY EXITS.

FRI NT NAM/GFS BOTH TRY TO BRING IN SOME PRECIP BUT THE FEATURES
CAUSING IT LOOK QUITE DIFFERENT WITH A STRANGE SFC LOW DEVELOPING IN
THE NAM TO THE NW AND RIDING SE AND IN THE GFS A LOW DEVELPING IN
THE PLAINS AND A FNT MAKING IT/S WAY TO THE AREA. NOT EXCITED ABOUT
EITHER SOLN AND WL INSTEAD USE THE SREF FEATURES WHICH KEEP THE SFC
HIGH OVR THE AREA AND HOLD OFF ANY PRECIP UNTIL SAT.

FOR SAT ADDED A SLT CHC IN THE S AS MODELS ARE INDICATING ANOTHER
FNTAL DEVELOPMENT AROUND/JUST S OF OUR SRN COUNTIES AND PERHAPS A
S/W MVING THRU. LOW CONFIDENCE ON TIMING OF ANY PARTICULAR S/W BUT
WITH HI PRES SLIDING E THOUGHT IT WAS TIME TO INTRODUCE AT LEAST A
MENTION OF SOME THUNDER NR WHERE THE POSSIBLE FRONT COULD BE.

NO CHANGES MADE TO THE EXTENDED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...JH
PUBLIC...CP
Hazardous weather outlook, Jun 11, 4:45 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 AM EDT THU JUN 11 2009

INZ052>057-060>065-067>072-120845-
CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
445 AM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK THESE
STORMS WILL BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS
THE PRIMARY THREATS. ALL STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING AND HEAVY RAIN. THE HEAVY RAINFALL MAY CAUSE
PONDING OF WATER ON ROADWAYS AND FLOODING OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER DEADLY
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM THAT FORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>049-051-120845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
445 AM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE FREQUENT
LIGHTNING AND HEAVY RAIN. THE HEAVY RAINFALL MAY CAUSE
PONDING OF WATER ON ROADWAYS AND FLOODING OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY
BUT IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.
REMEMBER THAT DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM
THAT FORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 11, 8:33 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     LIGHTNING        8 SSW INDIANAPOLIS      39.67N 86.20W
06/11/2009                   MARION             IN   BROADCAST MEDIA

            TEN YEAR OLD BOY KILLED, TWO OTHERS INJURED, WHILE
            FISHING AT A CAMPGROUND AT 4141 W. SOUTHPORT RD.

&&

ASHIPE

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:51 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Martin39 min
Jun 11, 4:18 AM EDTAreal Flood WarningINDHendricks, Marion3 hr
Jun 11, 4:53 AM EDTAreal Flood WarningINDCarroll, Clinton, Hamilton, Hancock, Madison, Tipton3 hr
Jun 11, 10:32 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington3 days
Jun 11, 10:32 AM EDTRiver Flood WarningINDMorgan, Owen36 hr
Jun 11, 10:32 AM EDTRiver Flood WarningINDGreene, Owen36 hr
Jun 11, 10:32 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jun 11, 10:32 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
Jun 11, 10:32 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike49 hr
Jun 11, 10:32 AM EDTRiver Flood WarningINDGibson, Knox49 hr
Jun 11, 4:08 PM EDTSevere Thunderstorm WarningINDKnox52 min
Jun 11, 5:12 PM EDTFlash Flood WarningINDHamilton, Tipton30 min
Jun 11, 5:52 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison38 min

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.